Florida, 2015Hail and Damaging Winds in Florida, June 22, 2015
June 22, 2015 · NWS JAX · 21 events in 7 counties and zones
An upper level ridge dominated over the SE with a surface ridge axis south of the forecast area with a mean layer SW flow in place. A weak surface trough was over south Georgia, and this feature combined with the sea breezes over an unstable and moist airmass produced scattered severe storms during the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $122,000
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level ridge dominated over the SE with a surface ridge axis south of the forecast area with a mean layer SW flow in place. A weak surface trough was over south Georgia, and this feature combined with the sea breezes over an unstable and moist airmass produced scattered severe storms during the afternoon and evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 22, 12:34 PM EST, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 22, 12:34 PM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
134 PM EDT MON JUN 22 2015
.NEAR TERM /THRU TUESDAY/... UPPER RIDGE REMAINS OVER THE SOUTHEAST
IN THE NEAR TERM...WITH SURFACE HIGH PRESSURE RIDGE CENTERED JUST S
OF FORECAST AREA. HOT TEMPS WITH DWPTS UPR 60S/LWR 70S SUPPORTING
CONSIDERABLE INSTABILITY...WITH CAPE VALUES UP TO 3000 J/KG. STILL
ANTICIPATE SCATTERED SHOWERS/T-STORMS TO DEVELOP ALONG WEST COAST
SEA BREEZE...AND ALONG EAST COAST SEA BREEZE AS IT PRESSES INLAND
TOWARD I-95 WITH DECENT MOISTURE CONVERGENCE...W TO SW WINDS MEETING
SE WINDS. EFFECT OF LOW-LEVEL DRY AIR PER 12Z JAX SOUNDING SHIFTING
EAST OF AREA WITH CUMULUS AND HIGHER SFC DWPTS OVER WRN PARTS OF
NASSAU/DUVAL CO'S. TOWARD 00Z...ANTICIPATE SOME DEVELOPMENT OVER
WEAK SURFACE TROF OVER SCTRL GA THAT COULD AFFECT OUR NWRN
COUNTIES...WHILE SEA BREEZES MERGE BETWEEN HWY 301 AND I-95 WITH
POTENTIAL ENHANCEMENT OF T-STORM COVERAGE BY 00Z. ATMOSPHERIC
CONDITIONS ARE QUITE FAVORABLE FOR STRONG WET MICROBURSTS FROM
TALLER CORES...AS INDICATED BY HIGH FORECAST D-CAPE AND DIFFERENTIAL
THETA-E VALUES...WHICH COULD LEAD TO SURFACE OUTFLOW WINDS UP TO 60
MPH.
IN THE 00Z-03Z PERIOD...WILL HAVE LIKELY POPS HWY 301 WEST AND NW TO
POTENTIAL ACTIVITY AHEAD OF SCTRL GA SURFACE TROF. AFTER 03Z...SHOW
GRADUAL DECREASE IN COVERAGE...WITH VERY LITTLE LEFT AFTER 09Z. LOW
TEMPS WILL BE IN THE MID 70S INLAND...UPR 70S COAST.
FOR TUESDAY...SOME UNCERTAINTY AS TO COVERAGE...BUT WILL CONTINUE
CHANCE POPS WITH SEA BREEZES AND SCTRL GA SURFACE TROF. ANOTHER HOT
DAY WITH TEMPS IN MID/UPR 90S INLAND...LOW 90S COAST...AFTERNOON
HEAT INDEX VALUES SIMILAR TO TODAY WITH 103-107 INLAND...AROUND 100
COAST.
.SHORT TERM /WEDNESDAY AND THURSDAY/...
A WEAKNESS IN THE SUBTROPICAL RIDGE ALOFT WITH A MOIST SW FLOW WILL
CONTINUE TO PRODUCE DAILY SCATTERED CONVECTION. SEABREEZES WILL
MERGE LATE AFTERNOON NEAR THE I-95 CORRIDOR. TEMPERATURES WILL
REMAIN A FEW DEGREES ABOVE NORMAL WITH POPS NEAR NORMAL.
.LONG TERM /FRIDAY THROUGH MONDAY/...
PATTERN CHANGES AS UPPER RIDGE ACROSS THE SOUTH WEAKENS NEXT WEEKEND
AS AN AMPLIFYING TROUGH DEVELOPS OVER THE EASTERN U.S. A MOIST SW
FLOW WILL PERSIST AS A SURFACE TROUGH REMAINS OVER CENTRAL GA. UPPER
IMPULSES WILL HELP ENHANCE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS EACH DAY POSSIBLY EXTENDING INTO THE OVERNIGHT HOURS
GIVEN UPPER SUPPORT. TEMPERATURES WILL RETURN TO NEAR NORMAL LEVELS
WITH POPS AT OR ABOVE AVERAGE.
&&
.AVIATION...VFR CONDITIONS EXPECTED...EXCEPT LOWER CONDITIONS
VICINITY OF TSRA. CONTINUING VCTS IN EASTERN TAF SITES...BUT
INCLUDED A TEMPO GROUP 22Z-02Z KVQQ AND KGNV WHERE THERE MAY BE
GREATER COVERAGE OF TSRA DURING THAT PERIOD. ALSO INDICATED
POTENTIAL FOR STRONG OUTFLOW WINDS WITH STRONGER TSRA. ENVIRONMENT
REMAINS VERY FAVORABLE FOR STRONG WET MICROBURSTS FROM TALLER
STORMS. ACTIVITY SHOULD DECREASE IN COVERAGE AFTER 02Z AND BE MAINLY
W AND NW OF TAF SITES.
&&
.MARINE...SOUTH TO SOUTHWEST FLOW WILL GENERALLY PREVAIL IN THE
NIGHTTIME AND MORNING PERIODS WITH SOUTHEASTERLY WINDS EACH
AFTERNOON WITH THE SEABREEZE. NOCTURNAL SOUTHERLY SURGES WILL BRING
POTENTIAL FOR CAUTION LEVEL WINDS OF 15 TO 20 KNOTS IN THE EVENING
PERIODS.
RIP CURRENTS: LOW RISK THROUGH TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 96 74 97 / 60 40 20 40
SSI 79 91 78 90 / 40 30 30 30
JAX 75 96 76 95 / 30 30 30 30
SGJ 77 92 75 89 / 30 20 20 30
GNV 73 96 74 95 / 60 40 40 40
OCF 74 95 75 95 / 60 40 40 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
WOLF/PETERSON/WALSH
Hazardous weather outlook, Jun 22, 4:18 AM EST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
518 AM EDT MON JUN 22 2015
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-230930-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
518 AM EDT MON JUN 22 2015
...ISOLATED STRONG TO SEVERE STORMS POSSIBLE LATE THIS AFTERNOON
INTO THIS EVENING...
...WIDESPREAD HEAT INDICES AROUND 105 DEGREES AGAIN TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
HOT TEMPERATURES INTO THE 95 TO 100 DEGREE RANGE THIS AFTERNOON
WILL PRODUCE WIDESPREAD HEAT INDICES AROUND 105 DEGREES AREA-WIDE.
USE EXTRA CAUTION WHEN OUTDOORS IN THE HEAT.
THUNDERSTORMS WILL BECOME SCATTERED TO POSSIBLY NUMEROUS LATE THIS
AFTERNOON THROUGH THIS EVENING WITH THE HIGHEST CONCENTRATION OF
STORMS EXPECTED TO OCCUR GENERALLY BETWEEN HIGHWAY 301 AND THE
I-95 CORRIDOR. A FEW SEVERE STORMS WILL BE POSSIBLE WITH GUSTY
WINDS AROUND 60 MPH ALONG WITH SMALL HAIL AND FREQUENT LIGHTNING.
SLOWER MOVING STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
HEAT INDEX VALUES NEAR 105 DEGREES EACH AFTERNOON.
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED
FOR THEIR LOCATIONS.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
JDS
In the hours before
Special weather statement, Jun 22, 2:17 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
317 PM EDT MON JUN 22 2015
FLZ020-221945-
HAMILTON FL-
317 PM EDT MON JUN 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAMILTON COUNTY
UNTIL 345 PM EDT...
AT 317 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CROSSROADS...OR NEAR JENNINGS...MOVING NORTHEAST AT 5 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JASPER...JENNINGS AND CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3062 8313 3062 8302 3049 8290 3043 8313
3055 8323
TIME...MOT...LOC 1917Z 233DEG 6KT 3053 8311
NELSONSpecial weather statement, Jun 22, 2:20 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
320 PM EDT MON JUN 22 2015
FLZ040-221945-
MARION FL-
320 PM EDT MON JUN 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARION COUNTY UNTIL
345 PM EDT...
AT 319 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAKE DELANCY...OR 9 MILES NORTHEAST OF FORT MCCOY. THIS STORM WAS
NEARLY STATIONARY.
HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
FORT MCCOY...LAKE DELANCY AND HOG VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2934 8210 2943 8210 2943 8207 2944 8207
2944 8206 2947 8206 2950 8201 2950 8184
2949 8184 2949 8178 2943 8178 2943 8175
2934 8174
TIME...MOT...LOC 1919Z 180DEG 2KT 2945 8185
NELSONEvent by event
16 thunderstorm wind, 2 lightning, 2 hail, 1 heavy rain. Local standard time, as filed.
Lightning, Columbia
- When
- June 22, 2:20 PM EST
- Where
- Columbia County, 1.38 mi WNW of Lake City
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 30.190, -82.650
Lightning caused a mobile home fire. The cost of damage was estimated for the event to be included in Storm Data.
Thunderstorm Wind, Suwannee
- When
- June 22, 3:00 PM EST to 4:00 PM EST
- Where
- Suwannee County, 2.48 mi SSW of Falmouth to 4.9 mi SSW of Wellborn
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 30.319, -83.150
Scattered trees were blown across the area. The cost of damage was estimated for the event to be included in Storm Data. The timing of damage was based on radar.
Thunderstorm Wind, Suwannee
- When
- June 22, 3:00 PM EST to 4:00 PM EST
- Where
- Suwannee County, 3.51 mi E of Rixsford to 11.48 mi S of Lancaster
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 30.349, -82.891
Scattered trees were blown down. The cost of damage was estimated for the event to be included in Storm Data. The time of damage was estimated based on radar.
Heavy Rain, Suwannee
- When
- June 22, 3:30 PM EST to 5:00 PM EST
- Where
- Suwannee County, 0.91 mi SW of Live Oak
- Reported by
- CoCoRaHS
- Coordinates
- 30.290, -82.990
An observer measured 2 inches of rainfall in 90 minutes.
Thunderstorm Wind, Gilchrist
- When
- June 22, 4:05 PM EST
- Where
- Gilchrist County, 7.81 mi NNW of Williford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.890, -82.830
Highway 138 had trees blown down.
Thunderstorm Wind, Suwannee
- When
- June 22, 4:15 PM EST
- Where
- Suwannee County, 5.16 mi SSW of Wellborn
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $500
- Reported by
- State Official
- Coordinates
- 30.160, -82.850
A tree was blown down along County Road 252 near 51st Street. The cost of damage was estimated for the event to be included in Storm Data.
Thunderstorm Wind, Hamilton
- When
- June 22, 5:00 PM EST
- Where
- Hamilton County, 0.6 mi W of Genoa
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.400, -82.840
Several trees were blown down along Highway 41 within Genoa.
Lightning, Suwannee
- When
- June 22, 5:14 PM EST
- Where
- Suwannee County, 0.72 mi NE of Live Oak Suwane Arpt
- Property damage
- $104,000
- Reported by
- Emergency Manager
- Coordinates
- 30.307, -83.011
Lightning caused a structure fire at Wayne Frier Mobile Home Sales at 12788 US Highway 90 West in Live Oak.
Thunderstorm Wind, Duval
- When
- June 22, 7:15 PM EST
- Where
- Duval County, 1.51 mi NNW of Cambon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 30.350, -81.810
Power lines were blown down on the Jacksonville west side.
Thunderstorm Wind, Duval
- When
- June 22, 7:15 PM EST
- Where
- Duval County, 1.51 mi SSW of Marietta
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.300, -81.790
Power lines were blown down along Lenox Avenue near Cox Road.
Thunderstorm Wind, Duval
- When
- June 22, 7:15 PM EST
- Where
- Duval County, 0.91 mi SW of Marietta
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.310, -81.790
A tree fell on a home on Perryman Lane.
Hail, Duval
- When
- June 22, 7:16 PM EST
- Where
- Duval County, 0.69 mi N of Marietta
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.330, -81.780
Thunderstorm Wind, Duval
- When
- June 22, 7:25 PM EST
- Where
- Duval County, 2.16 mi SSW of Riverview
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.400, -81.690
Thunderstorm Wind, Duval
- When
- June 22, 7:25 PM EST
- Where
- Duval County, 0.91 mi SE of Pickettville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.360, -81.740
Trees and power lines were blown down on Shannon Ave.
Hail, Duval
- When
- June 22, 7:26 PM EST
- Where
- Duval County, 0.69 mi N of Marietta
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.330, -81.780
Thunderstorm Wind, Duval
- When
- June 22, 7:30 PM EST
- Where
- Duval County, 1.5 mi SSW of Riverview
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 30.410, -81.690
A tree was blown down onto a car trapping one person inside. The time of damage was based on radar.
Thunderstorm Wind, Duval
- When
- June 22, 7:30 PM EST
- Where
- Duval County, 0.69 mi S of Garden City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.420, -81.700
Power lines were blown down at Lem Turner and Trout River Blvd.
Thunderstorm Wind, Duval
- When
- June 22, 7:53 PM EST
- Where
- Duval County, 2.26 mi SW of (Jax)jacksnville Int
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 30.480, -81.710
Thunderstorm Wind, Duval
- When
- June 22, 8:00 PM EST
- Where
- Duval County, 0.91 mi SW of Dunn Creek
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.470, -81.590
Power lines were blown down which caused a storage shed fire.
Thunderstorm Wind, Putnam
- When
- June 22, 10:00 PM EST
- Where
- Putnam County, 0.69 mi N of Grandin
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 29.730, -81.920
Trees were blown down into power lines. The time of damage was based on radar.
Thunderstorm Wind, Clay
- When
- June 22, 10:10 PM EST
- Where
- Clay County, 5.56 mi S of Belmore
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 29.800, -81.890
Trees were significantly damaged by thunderstorm winds east of Keystone Heights. Trees were also blown down into the power lines.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Illinois, June 22 to 23, 201514 injured · $27 million · EF3 · 23 events
- Tornadoes and Flash Flooding in Iowa, June 22, 2015$453,000 · EF3 · 14 events
- Tornadoes and Damaging Winds in Michigan, June 22 to 23, 20152 injured · $1.4 million · EF2 · 17 events
- Tornado and Flash Flooding in Iowa, June 22 to 24, 20152 injured · $5.1 million · EF1 · 25 events
- Tornado and Damaging Winds in Michigan, June 22, 20155 injured · $3.3 million · EF1 · 6 events
- Hail and Damaging Winds in Iowa, June 22, 2015$965,000 · 1.75 in hail · 36 events
- Tornadoes and Hail in Wisconsin, June 22, 2015$1.1 million · EF0 · 23 events
- Damaging Winds and High Wind in South Dakota, June 22, 2015$1.5 million · 87 kt wind · 15 events
- Lightning Strike in Florida, June 22, 20151 injured · $2.0 million · 1 event
- Hail and Damaging Winds in Iowa, June 22, 2015$1.0 million · 83 kt wind · 9 events
- Tornadoes in Illinois, June 22, 2015EF2 · 3 events
- Wildfire in Alaska, June 22, 2015$1.0 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 583451, 583926, 583927, 583445, 583449, 583452, 583472, 583928, 583453, 583459, 583460, 583443, 583458, 583463, 583444, 583455, 583456, 583454, 583462, 583464, 583465.